Alert archive / Alabama / River Flood Warnings in 2025
River Flood Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 10, 2025, 7:01 PM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Feb 14, 2025, 5:17 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2025, 7:01 PM CST (01:01 UTC)
- In effect from
- Feb 14, 2025, 5:17 AM CST
- Expired
- Feb 14, 2025, 10:51 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1).
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 10, 1:27 PM CST, 5 hours 34 minutes earlier. Its key messages:
- Issued at 210 AM CST MON FEB 10 2025
- A period of wet weather is forecast to develop from Tuesday through Thursday, resulting in 2 to 4 inches of rainfall accumulation with some risk for flooding. This risk is greatest for locations along and north of I-20.
- There is a low risk for a few strong to severe storms Wednesday night across western and southwestern portions of the area. Threats include damaging 60 mph wind gusts and perhaps a brief tornado or two.
- There is a 30-40% chance of minor river flooding for points along the Tombigbee and Black Warrior River basins late this week into early next week.
Area forecast discussion, Feb 10, 1:27 PM CST, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 127 PM CST Mon Feb 10 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Issued at 210 AM CST MON FEB 10 2025 - A period of wet weather is forecast to develop from Tuesday through Thursday, resulting in 2 to 4 inches of rainfall accumulation with some risk for flooding. This risk is greatest for locations along and north of I-20. - There is a low risk for a few strong to severe storms Wednesday night across western and southwestern portions of the area. Threats include damaging 60 mph wind gusts and perhaps a brief tornado or two. - There is a 30-40% chance of minor river flooding for points along the Tombigbee and Black Warrior River basins late this week into early next week. && .SHORT TERM... (This afternoon through Tuesday) Issued at 126 PM CST MON FEB 10 2025 Widespread clouds remain overhead across much of the Southeast with mid and upper level westerly flow prevailing across much of the southern CONUS. The cold front has moved as far south as the Alabama and Florida Panhandle coastlines. Northerly to northeasterly surface flow is present over Central Alabama this afternoon with high pressure centered across the Ohio Valley. With just enough lift and moisture aloft, we're seeing a few sprinkles at times move across the area but no measurable rain is expected today. Although a few peeks of sunshine will occur through the midlevel cloud cover this afternoon, we'll maintain mostly cloudy skies in the forecast with a fairly large gradient of temperatures from northwest to southeast. Haleyville should remain in the lower 50s, while Eufaula will rise into lower 70s. As the upper trough begins to take shape to our west, the front to our south will return north as a warm front overnight tonight. Temperatures will remain nearly steady or increase as a result between midnight and sunrise Tuesday morning as surface winds become southeasterly. In addition, we'll actually see an easterly wedge move in from Georgia into eastern Alabama after midnight. The wedge is expected to serve as an additional lifting mechanism in the low levels and develop scattered showers during the early morning hours on Tuesday as well. Widespread rains will develop to the north and west Tuesday morning as the front seesaws back to the southeast. Low level flow will overrun the front as it moves southeast toward the I-59 corridor Tuesday afternoon, with the most widespread rains expected to be post-frontal. Aided by synoptic lift due to upper level shortwave activity, soaking rains should be ongoing across the northwest half of Central Alabama through 6pm Tuesday. Before the front and widespread rains arrive, temperatures should be able to warm into the 70s across the U.S. 80 and I-85 corridors Tuesday afternoon, while temperatures should drop along and north of the I-59 corridor between midday and 4pm as soaking rains and cooler air arrives. 56/GDG && .LONG TERM... (Tuesday night through next Sunday) Issued at 126 PM CST MON FEB 10 2025 Moderate to heavy rainfall will likely be ongoing at the start of the long term as a frontal boundary remains stalled across the state. A ~30 knot LLJ will help usher Gulf moisture inland across the state with PWATs climbing to near 1.5-1.7". Several rounds of H5 energy will eject through the region as upper level flow turns more southwesterly. Increased upper level support, plentiful moisture, and enhanced low level moisture convergence will allow for a continued threat of heavy rainfall. Forecast soundings characterized by a nearly fully saturated profile, a deep warm cloud layer, and tall skinny CAPE support this threat for heavy rainfall. Therefore, much of the CWA has been included in a Slight Risk of Excessive Rainfall Wednesday and Thursday. The greatest threat will be for those north of Highway 80 where 2-4" of rainfall is expected. There is a 20-30% chance a few spots across our northern counties could see over 4". Opted to hold off on a Flood Watch for now as we should be able to handle this first round of water as our soils are fairly dry. However, high rain rates can still lead to isolated flash flooding episodes, especially around urban areas. Another cold front will push through the state late Wednesday into Thursday as a H5 shortwave moves across the Southern Plains. Meanwhile, instability is expected to trend up, leading to a Marginal Risk for strong to severe thunderstorms. Our west and southwest areas will have the greatest risk as instability gradient looks to drop off rather quickly the further north and east you go. With that said, CAPE values around 1000 J/kg and ~40 knot of 0-6km shear would support a few strong to severe thunderstorms Wednesday night into Thursday morning. Rain chances will diminish through the day Thursday as the front moves to the south of us. After a quick dry spell on Friday, chances for showers and thunderstorms return as we head into the weekend. A stout trough looks to dig across the Southern Plains over the weekend with an associated surface low deepening around the ArkLaTex region. A moist southerly flow will allow for moisture to surge back into the region ahead of another cold front Saturday night into Sunday. Increased forcing and instability will lead to another round of strong to potentially severe thunderstorms. Details will be worked out over the coming days. To quickly touch on temperatures, we will warm up nicely each afternoon through the middle of the week with highs in the mid 60s to upper 70s. A few spots across our southern counties could see 80 degrees on Wednesday. Thursday's cold front cools us back down with highs in the 50s/60s Thursday and Friday and lows in the 30s Friday morning. A brief warming trend kicks back in as we head into the weekend but we quickly cool back off behind Saturday night's cold front. 95/Castillo && .AVIATION... (18Z TAFS) Issued at 126 PM CST MON FEB 10 2025 All terminals are observing overcast VFR conditions this afternoon and will remain VFR category through much of the short-term. Although occasional sprinkles will be present this afternoon, no rainfall was mentioned at any terminal site that will cause any aviation impacts. Winds will prevail from the north and northeast and remain under 10 knots. Low clouds will return along with scattered shower development overnight tonight, with MVFR to IFR stratus spreading over all terminals after 06z. Low stratus is expected to prevail through 18z Tuesday, with widespread RA expected over many terminals Tuesday afternoon and evening. RA will be added into the planning period over subsequent TAF updates. 56/GDG && .FIRE WEATHER... Most of the area will remain dry today with min RH in the 40 to 50% range this afternoon. However, a warm front will lift northward into the area tomorrow, initiating a multi-day period of elevated moisture and rain chances through mid week. There will be light north-northeasterly 20ft winds today which will shift to the south by Tuesday afternoon and increase to around 5 to 10 mph. Winds will remain from the south through Wednesday with widespread showers expected by that point. Rainfall may be heavy at times. A cold front will move through Thursday morning, leading to a northerly wind and drier conditions through Friday. Rain chances return on Saturday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 57 45 64 52 / 10 50 90 100 Anniston 58 49 66 56 / 10 50 90 90 Birmingham 56 49 67 56 / 10 50 90 90 Tuscaloosa 56 49 69 56 / 10 30 90 90 Calera 58 51 69 59 / 10 40 90 90 Auburn 65 53 69 60 / 10 30 50 70 Montgomery 64 57 74 62 / 20 30 60 70 Troy 69 56 73 62 / 20 20 50 60 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...56/GDG LONG TERM....95/Castillo AVIATION...56/GDG
Hazardous weather outlook, Feb 10, 2:09 PM CST, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 209 PM CST Mon Feb 10 2025 ALZ011>015-017>050-112315- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 209 PM CST Mon Feb 10 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A prolonged period of heavy rainfall is expected to develop from Tuesday through Thursday. Rainfall accumulations of 3 to 5 inches may result in minor flooding of low-lying and poor drainage areas with a low risk of isolated flash flooding for points generally along and north of Interstate 20. There is a low to moderate risk for a few strong to severe storms Wednesday night across western and southwestern portions of Central Alabama. Threats include damaging wind gusts up to 60 mph and a brief tornado or two. There is a low risk for a few strong to severe storms Saturday night into Sunday morning across Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed from Tuesday through Thursday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:03 PM CST | River Flood Warning | BMX | Greene, Pickens, Sumter | 8 days |
Nearby
River Flood Warnings in Alabama, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.